MAUDE Adverse Event Report: HOLOGIC, INC. DX INSTRUMENTS; HOLOGIC PANTHER, INSTRUMENT SYSTEM

HOLOGIC, INC. DX INSTRUMENTS; HOLOGIC PANTHER, INSTRUMENT SYSTEM
Model Number 9120900000
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 07/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic conducted interviews with customer and inquired if operator was following recommended protective requirements as outlined in panther system operator manual (aw-26055-001 - "manual, operator's, panther/panther fusion 7.2, global, ivd, english, ivdr").Customer confirmed that the operator was not wearing protective eyewear during incident.Hologic was informed that impacted operator did not suffer permanent damage or injury to the left-eye.Operator is currently cleared for work and has no reduced vision.A red spot next to the pupil is however still visible on the white of the eye however operator is claiming situation is improving over time.Following the incident, hologic reshared a customer technical bulletin with customer (ctb-00227_003_01 - "system liquid waste composition information for the panther system, panther plus system and panther fusion system") detailing the composition of liquid waste.Hologic further reemphasized the importance of adhering to general good laboratory practices and stressed the importance to follow correct operating procedures when handling the system and liquids as outlined in the instrument operator manual.Hologic defines this incident as a user error.No further investigation or event mitigatory actions are required at this time.
 
Event or Problem Description
During hologic service visit to site on (b)(6) 2022, customer informed hologic of an injury event that happened on (b)(6) 2022.Hologic was not aware of the incident prior to service visit as customer did not report injury to hologic.Customer relayed that during the emptying of liquid waste of panther (sn (b)(4) into the laboratory sink, an operator (female) received a droplet/splash of liquid waste into her left eye.Operator immediately rinsed affected eye with sterile saline water eye flush solution and contacted a physician within 24 hours.Medical doctor decided to commence treatment of injury with antibiotics, cortisone and anti-inflammatory medication.Hologic was informed that affected operator is still receiving treatment at time of event reporting (b)(6) 2022).Customer also stated operator had visited physician 4 times since time of incident.Photographic evidence of the injury was provided to hologic on which a red area next to the pupil of the left eye is observable.Customer is running hbv, hcv and hiv assay on panther system (b)(4).

Brand Name
DX INSTRUMENTS
Common Device Name
HOLOGIC PANTHER, INSTRUMENT SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
kyleigh jacobs
10210 genetic center drive
san diego, CA 92121
8584108566
MDR Report Key15536163
Report Number2024800-2022-01094
Device Sequence Number17464390
Product Code LSL
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K220321
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number9120900000
Device Catalogue Number902615
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown